MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Codes Fracture (1260); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
A heli-fx endoanchoring system (0011580490) was used prophylactically with an endurant stent graft for a hostile aortic neck.It was reported during the procedure, the heli-fx applier was unable to fully load the endoanchor.A new heli-fx applier was used as a replacement and treatment was successfully completed.5-6 endoanchors had been implanted before the applier stopped working.It was reported that last endoanchor was successfully deployed and securely implanted in the vessel wall.There was no damage to the applier or packaging before use.The applier did not display any error lights.Per the physician the difficulty loading the endoanchor was device related.No additional clinical sequelae were reported, and the patient is fine.Device analysis showed a fractured endoanchor inside the applier housing.The site were unable to confirm if the endoanchor fracture occurred outside the patient but did confirm that the last endoanchor was successfully deployed and securely implanted in the vessel wall.
 
Additional Manufacturer Narrative
Device evaluation summary: there was no deformation evident to the applier.A fragment of a fractured endoanchor was visible in the applier housing.The handle was opened, and no fluid or blood was observed within the handle.There were no loose connections or components observed.No corrosion was observed to the circuit board or connector pins.The battery was removed and measured 8.77v.The battery was reattached, and the unit powered up with the blue error light flashing, the forward light unresponsive and the back light flashing.The eprom was read and presented the following codes (locn x code): oax05 battery low detection, 0bx0e apply ready, 0cx07 drive motor operation time-out, 0dx17 fatal.The device was restarted in factory mode with the blue error light on, forward light flashing, back light on.The forward button was pressed, and the motor rotated however, the fragment of the fractured endoanchor was not deployed.Attempts to remove the fragment manually were unsuccessful.As the fragment of fractured endoanchor remained in the applier housing new endoanchor could not be loaded to confirm device functionality.The reported error message display was confirmed through analysis.An image was received showing a partially loaded endoanchor in the applier housing with the forward arrow light on.The reported inability to load the endoanchor was confirmed through image review.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19002693
Report Number9612164-2024-01516
Device Sequence Number20957731
Product Code OTD
UDI-Device Identifier00763000645113
UDI-Public(01)00763000645113(17)250108(10)0011580490
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0011580490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/26/2026
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown